To the Editor.—
We read with much interest the report of Westly and Wechsler1 on granulocytopenia as a prognostic factor in drug-induced toxic epidermal necrolysis. However, the cause of the granulocytopenia remained obscure. The authors speculated that hypersensitivity immunologic reactions might cause the drug-induced toxic epidermal necrolysis as well as the granulocytopenia; with this respect we would like to report some of our data on drug-induced disorders.In two patients with drug-induced toxic epidermal necrolysis we could demonstrate drug-dependent antibodies that were directed against monocytes.2 Absorption studies revealed that the same drug-dependent antibodies reacted also with epithelial cells of the patients. In one patient, monocytopenia was present just before the drug-induced toxic epidermal necrolysis started. In the total white blood cell counts there was a slight dip up to 4,000, two days after the beginning of the drug-induced toxic epidermal necrolysis.Our data suggest common determinants on
Vermeer BJ, Claas FJH. Toxic Epidermal Necrolysis. Arch Dermatol. 1985;121(6):715–716. doi:10.1001/archderm.1985.01660060027011
* * SCHEDULED MAINTENANCE * *
The JAMA Network Sites will be conducting routine maintenance from 10/20/2017 through 10/21/2017. During this window access to content and authentication may be intermittently available. The JAMA Store will be completely unavailable during the maintenance window.